Idaho, 2015Wildfire in Idaho, August 11 to 31, 2015
August 11 to 31, 2015 · NWS OTX · 1 event in 1 county or zone
the Marble Creek, Breezy Crater, and the Pretty fires. This complex of fires burned 4,695 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This complex of lightning caused wildfires was composed of four separate fires...the Marble Creek, Breezy Crater, and the Pretty fires. This complex of fires burned 4,695 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 10, 9:35 PM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 9:35 PM PST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1035 PM PDT MON AUG 10 2015
.SYNOPSIS...
Hot weather will return for most of the work week with a continued
chance of thunderstorms. Some storms may produce strong winds this
afternoon and evening, mainly from the Blue Mountains and Camas
Prairie and spreading across extreme eastern Washington and north
Idaho. A few record high temperatures may be set Wednesday with a
isolated mountain thunderstorms possible. A cold front late Thursday
will bring another round of potentially strong thunderstorms.
Breezy and cooler conditions are expected by Friday and into the
upcoming weekend.
&&
.DISCUSSION...
Updates to decrease but not remove the mention of showers and
thunderstorms as the southerly flow lingers and is cluttered with
minor disturbances per the latest IR satellite images. Latest HRRR
suggests some minor convection to occur between 6-12Z Tuesday.
/Pelatti
&&
.AVIATION...
06Z TAFS: Most thunderstorm activity has decreased or moved out of
the area, however additional but more minor disturbances are
expected to pass in a southwest to northeast trajectory from now
until 12Z Tuesday. Additionally after 00Z Tuesday additional
disturbances move through in a similar fashion. This activity
appears considerably less substantial in coverage in comparison to
what occurred earlier today so TAFs show make mention of the
convection mostly indirectly with a vicinity and convective cloud
mentions. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 64 95 66 99 69 95 / 20 10 20 10 10 20
Coeur d'Alene 59 97 63 98 65 94 / 30 10 20 20 10 20
Pullman 55 97 60 98 63 93 / 20 10 20 10 10 20
Lewiston 65 104 69 105 71 100 / 20 10 20 10 10 30
Colville 60 99 59 102 59 99 / 50 20 10 10 10 20
Sandpoint 54 95 59 97 57 93 / 50 10 20 10 10 20
Kellogg 56 97 60 98 63 93 / 60 10 20 20 10 30
Moses Lake 63 100 64 102 66 96 / 20 10 10 0 0 20
Wenatchee 72 99 70 102 75 93 / 20 10 10 10 0 20
Omak 66 100 66 103 67 98 / 20 20 10 10 10 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 11 PM PDT this evening for Northern and
Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Northeast (Zone 686)-East Washington Palouse and
Spokane Area (Zone 674).
Red Flag Warning until 2 AM PDT Tuesday for East Washington
South Central Cascade Mountains (Zone 680)-East Washington
South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 10, 5:26 AM PST, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
626 AM PDT MON AUG 10 2015
WAZ041>043-111330-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
626 AM PDT MON AUG 10 2015
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A low pressure system will set up just offshore the Northwest
region through the work week. This will result in an unstable
weather pattern across the Inland Northwest with thunderstorms
possible each day. Wettest and strongest thunderstorms are
expected on Thursday. This will increase the potential for flash
flooding and debris flows for areas in and near recent burn scars.
Other potential hazard with thunderstorms this week will include
gusty outflow winds and new fire starts from lightning strikes.
IDZ001>004-026-027-WAZ031>038-044-111330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
626 AM PDT MON AUG 10 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
A low pressure system will produce isolated to scattered
thunderstorms this afternoon and evening. Best chances for
thunderstorms will be across southeast Washington and in the
southern and central Idaho Panhandle. Thunderstorms will have the
potential to produce strong wind gusts that will spread north and
west across the region. Strong winds may also result in blowing
dust with reduced visibility. In addition, lightning strikes will
be capable of producing new fire starts.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
There will be a chance for thunderstorms Tuesday and Wednesday,
mainly over the mountains. Both of these days will also be hot
with high temperatures warming into the upper 90s to around 100
degrees. Low pressure will eject into the region on Thursday with
strong thunderstorms possible over many areas.
In the hours before
Local storm report, Aug 10, 9:50 PM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1050 PM PDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 3 SSW PEOLA 46.27N 117.50W
08/10/2015 M65.00 MPH GARFIELD WA MESONET
ALDER RIDGE RAWS MEASURED A 65 MPH WIND GUST DURING THE
PREVIOUS HOUR.
0845 PM TSTM WND DMG COCOLALLA 48.10N 116.61W
08/10/2015 BONNER ID EMERGENCY MNGR
A FEW POWER LINES DOWN. FIRE STARTS FROM THE DOWNED LINES
AS WELL AS LIGHTNING STRIKES. TIME ESTIMATED BASED ON
RADAR. HAIL WAS ALSO REPORTED BUT SIZE WAS UNKNOWN.
&&
RMILLERWildfire, Central Panhandle Mountains
- When
- August 11, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
This complex of lightning caused wildfires was composed of four separate fires...the Marble Creek, Breezy Crater, and the Pretty fires. This complex of fires burned 4,695 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Damaging Wind in Texas, August 11, 2015$500,000 · 87 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599543.